Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Principal homogeneous spaces and group scheme extensions


Author: William C. Waterhouse
Journal: Trans. Amer. Math. Soc. 153 (1971), 181-189
MSC: Primary 14.50; Secondary 13.00
MathSciNet review: 0269659
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ G$ is a finite commutative group scheme over a ring $ R$. Using Hopf-algebraic techniques, S. U. Chase has shown that the group of principal homogeneous spaces for $ G$ is isomorphic to $ \operatorname{Ext} (G',{G_m})$, where $ G'$ is the Cartier dual to $ G$ and the Ext is in a specially-chosen Grothendieck topology. The present paper proves that the sheaf $ \operatorname{Ext} (G',{G_m})$ vanishes, and from this derives a more general form of Chase's theorem. Our Ext will be in the usual (fpqc) topology, and we show why this gives the same group. We also give an explicit isomorphism and indicate how it is related to the existence of a normal basis.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14.50, 13.00

Retrieve articles in all journals with MSC: 14.50, 13.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0269659-2
PII: S 0002-9947(1971)0269659-2
Keywords: Commutative group scheme, principal homogeneous space, line bundle, extension group, dual group scheme, Grothendieck topology, normal basis
Article copyright: © Copyright 1971 American Mathematical Society